Oklahoma, 2013

Tornado in Oklahoma, July 26, 2013

July 26, 2013 · NWS OUN · 1 event in 1 county or zone

Storms developed across portions of southeastern Oklahoma on the afternoon of the 26th. Although the storms generally remained below severe limits, one storm briefly produced a tornado near Lake Texoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms developed across portions of southeastern Oklahoma on the afternoon of the 26th. Although the storms generally remained below severe limits, one storm briefly produced a tornado near Lake Texoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 26, 1:43 PM CST, 42 minutes earlier.

Area forecast discussion, Jul 26, 1:43 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
243 PM CDT FRI JUL 26 2013

.DISCUSSION...
STORMS ARE LINGERING ACROSS SOUTHEASTERN OKLAHOMA THIS AFTERNOON
BUT ARE EXPECTED TO BE MOSTLY OUT OF THE AREA BY 00Z. UPPER RIDGE
OVER THE ROCKIES WEAKENS OVER THE NEXT DAY OR TWO ALLOWING THE
UPPER FLOW TO BECOME MORE ZONAL AND ALLOWS THE NEXT WAVE TO
APPROACH THE PLAINS SUNDAY MORNING. WILL LIKELY SEE MORE
THUNDERSTORMS AS EARLY AS SUNDAY MORNING AND PERHAPS ANOTHER
STORM COMPLEX SUNDAY NIGHT AND MONDAY. SOME LOCATIONS IN THE AREA
MAY SEE SOME HEAVY RAINFALL AGAIN IN THIS TIME FRAME. ALTHOUGH
PRECIPITATION CHANCES LOOK TO BE THE HIGHEST ON SUNDAY NIGHT AND
MONDAY... STORM CHANCES PERSIST INTO MID-WEEK AS RIPPLES CONTINUE
TO MOVE TOWARD THE PLAINS IN THE WEST TO NORTHWEST FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  85  67  88 /  10  10  10  20
HOBART OK         66  90  68  91 /   0  10  10  20
WICHITA FALLS TX  68  92  69  95 /   0   0  10  10
GAGE OK           62  90  66  88 /   0  10  30  40
PONCA CITY OK     60  82  63  82 /  10  10  30  40
DURANT OK         68  88  67  92 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 26, 11:13 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1213 PM CDT FRI JUL 26 2013

OKZ004>048-050>052-TXZ083>090-271715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1213 PM CDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY THROUGH TONIGHT.

DISCUSSION...
SHOWERS WILL CONTINUE THROUGHOUT THE AFTERNOON ACROSS PORTIONS OF
NORTHERN...CENTRAL AND SOUTHERN OKLAHOMA. A FEW THUNDERSTORMS WILL
BE POSSIBLE THIS AFTERNOON OVER SOUTHEASTERN OK. BRIEF HEAVY
RAINFALL AND LOCALIZED MINOR FLOODING WILL BE THE MAIN THREAT
WITH ANY THUNDERSTORM THAT MANAGES TO DEVELOP.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY NIGHT
THROUGH TUESDAY NIGHT...MAINLY ACROSS NORTHERN OKLAHOMA. A FEW
STRONG STORMS CAN BE EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
NOON TODAY.

The radar

The Dallas/Ft Worth radar (KFWS), 161 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Marshall

When
July 26, 2:25 PM CST
Where
Marshall County, 3.99 mi S of Kingston
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Public
Coordinates
33.943, -96.731

KXII-TV received two public reports and a photograph of a tornado that was observed to briefly touch down from the Enos area of Marshall County near Lake Texoma. The time and the location of this tornado are estimated and no damage is known to have occurred.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyThe tornado archive for Oklahoma, 2013Warnings in Oklahoma, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488245.